MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0355CSSMX
Medical Device Problem Codes Expulsion (2933); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "physician was using optimax for first time in a sah case.Patient with 4mm ruptured right pcomm.Physician accessed aneurysm with echelon 10 micro.First optimax coil was placed with nice results.Second coil was a 3.5x5 optimax.Physician was happy with how the implant was seating and treating aneurysm.He went to detach and received green light, cycled through detachment sequence and coil didn't detach.He cycled again and coil still didn't detach.He then pulled out a second detacher.This time he received green and red lights on controller.The coil was not detached after 3rd attempt so he decided to remove the coil.When he had a couple of cm removed from aneurysm the coil spontaneously popped off of pusher.He brought balloon up to protect while he attempted to readvance the coil.Not all of the coil would advance into aneurysm.He was forced to leave a significant loop of coil in parent artery.The patient has not had any post procedural incidents due to coil loop in parent vessel and is recovering.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the associated introducer sheath was not returned; we noted that 2 xcel detachment controllers associated with the incident was returned; we used an in-house coil system to test its connection with the returned xcel detachment controllers; we noted when each coil system was inserted into the returned xcel detachment controller, the coil systems received a solid green light and audible noise - repeated 3 times; we noted that the returned delivery pusher was tested against the returned controllers - the coil system received a solid green light and audible noise - repeated 3 times; we noted that a detachment cycle was conducted, as seen through the burnt pet jacket; we observed no visual damage to the lead wires or solder joints; we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; we observed the tip of the sr thread within the delivery pusher had a "mushroom" shape where the detachment cycle took place; we observed multiple major kinks along the delivery pusher.Root cause of the reported issues can likely be attributed to the implant becoming stuck to the detachment zone upon attempted detachments.Upon return of the device, the detachment zone indicated that a detachment cycle was conducted.Moreover, the two xcel detachment controllers associated with the incident were returned.The controllers were tested against an in-house coil for connectivity purposes and both controllers indicated that the coil was ready to detach.Additionally, when the returned delivery pusher was tested against the returned detachment controller, the coil system received a solid green light and an audible noise was heard.Review of lhr indicates no abnormalities of the pusher subassembly for all released units for lot f210800828.The detachment zone and sr thread of the delivery pusher indicates a detachment cycle was successfully initiated (heat was applied), however the implant became stuck to the detachment zone following detachment attempts.The minimal force applied while retracting the delivery pusher was enough to free the already detached implant from being stuck to the detachment zone.  review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210800828 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15855326
Report Number3014162263-2022-00037
Device Sequence Number12018779
Product Code HCG
UDI-Device Identifier00818053025075
UDI-Public00818053025075
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Model NumberOPTI0355CSSMX
Device Catalogue NumberN/A
Device Lot NumberF210800828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown